# SDR 2009FA0000466

- Difficulty date: May 5, 2009
- Submitted: June 3, 2009
- Operation: General aviation
- Aircraft: N30CP
- Make and model: Piper PA-23-250
- Aircraft serial: 277305022
- Engine: Lyc IO540C4B5
- Propeller: Hartzl HCE2YR2
- System (JASC): 6111 · Propeller Blade Section
- Part: Knob
- Condition: Corroded
- Location: Blade Pitch
- Component: Blade
- Component part number: F84657R
- Stage of operation: IN
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

PROPELLER WAS DISASSEMBLED FOR O/H AND THE FOLLOWING WAS FOUND AT INSPECTION, THE PITCH CHANGE KNOBS ON BOTH BLADES ARE CORRODED AND ONE PITCH CHANGE KNOB HAS BEEN REWORKED BELOW MINIMUM SPECIFICATIONS.  PROPER O/H TECHNIQUES AND INSP CRITERIA WOULD HAVE CAUGHT THE REWORKED PITCH CHANGE KNOB AND OVERHAULING OF THE PROPELLER AT RECOMMENDED SERVICE TIMES WOULD HAVE PREVENTED THE CORROSION OF THE PITCH CHANGE KNOB.  (K)
